Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 68, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2010, 2:46 PM EDT for 4 counties in New York; Greater Bridgeport Planning Region, Connecticut; Bergen County, New Jersey. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2010, 2:46 PM EDT (18:46 UTC)
- Expired
- Jul 25, 2010, 3:20 PM EDT
- In force
- 34 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Bronx County, NY, New York County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 11:29 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:19 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 25, 1:19 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 119 PM EDT SUN JUL 25 2010 .SYNOPSIS... A COLD FRONT ACROSS UPSTATE NEW YORK WILL MOVE ACROSS THIS AFTERNOON INTO EARLY THIS EVENING. HIGH PRESSURE WILL THEN BUILD FROM THE WEST...AND REMAIN INTO EARLY WEDNESDAY. A COLD FRONT WILL APPROACH ON WEDNESDAY AND THEN STALL OVER THE REGION...WITH UNSETTLED WEATHER LATE THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FORECAST ON TRACK. WILL MAKE MINOR TWEAKS TO THE DATABASE BASED ON LATEST OBS/TRENDS...BUT NO MAJOR CHANGES TO THE FCST ARE NEEDED. COLD FRONT TO THE WEST ON TRACK TO MOVE THROUGH THE REGION LATER THIS AFTERNOON AND EARLY THIS EVENING. AHEAD OF IT...W TO NW WINDS WILL KEEP THE AREA HOT AND HUMID...THOUGH NOT AS BAD AS SATURDAY. MAX TEMPS OF 90-92 DEGREES EXPECTED ACROSS NYC/NE NJ WITH HEAT INDEX VALUES IN THE MID 90S. HEAT ADVISORY REMAINS UP FOR NYC THROUGH EARLY EVENING. ELSEWHERE...HIGHS TOP OFF IN THE MID TO UPPER 80S. MAX TEMPS MAY BECOME MITIGATED SOMEWHAT AS CLOUDS FROM THE WEST OVERSPREAD THE AREA. HIGHEST INSTABILITY VALUES SHOULD BE WEST OF THE CITY AND MOST OF THE MODEL GUIDANCE HAS THE STRONGEST STORMS JUST WEST OF THE LOCAL CWA. HOWEVER...THE HRRR MODEL IS NOW PICKING UP ON A POSSIBLE SQUALL LINE THAT WOULD NOT ONLY IMPACT NYC...BUT SOUTHERN CT AND AS FAR AS EASTERN CT AS WELL. THIS SEEMS TO BE AN OUTLIER...AND WILL MONITOR ACCORDINGLY. FOR NOW...WILL KEEP HIGHEST CHANCE POPS ACROSS NYC/NE NJ/LOWER HUDSON VALLEY AND SLIGHT CHANCE POPS OUT EAST. WILL MENTION HEAVY RAIN POSSIBLE IN TSTMS DUE TO PWATS OVER 2" ACROSS THE REGION. MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH THIS AFTERNOON AT THE OCEAN BEACHES...AS W-SW WINDS COMBINE WITH SE SWELL. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... COLD FRONT PUSHES SOUTH OF THE AREA EARLY THIS EVENING...AS UPPER TROUGH MOVES INTO THE CANADIAN MARITIME AND OFF THE NORTHEAST COAST AND SURFACE HIGH BUILDS FROM THE WEST. CONTINENTAL HIGH PRESSURE WILL BRING LOWER DEW POINTS...50S RANGE...INTO THE AREA TONIGHT INTO TUESDAY. TEMPERATURES WILL ALSO COOL SOMEWHAT...MAINLY FOR MONDAY. RETURN FLOW AND WARM ADVECTION BEGINS TUESDAY AND HIGHS WILL ONCE AGAIN APPROACH 90 DEGREES AS SURFACE HIGH MOVES OFF THE COAST AND UPPER RIDGE AXIS IS OVER THE AREA. FOR LOWS TONIGHT AND MONDAY NIGHT USED A BLEND OF THE MAV AND NAM. HIGHS MONDAY LEANED TOWARD NAM NUMBERS...AND HIGHER MAV NUMBERS FOR TUESDAYS...TWEAKING UPWARD ESPECIALLY NORTHEASTERN NEW JERSEY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE OFFSHORE WILL SET UP A RETURN FLOW TUESDAY NIGHT INTO WEDNESDAY. THIS WILL ALLOW FOR HUMID AIRMASS TO MOVE INTO THE AREA. A COLD FRONT ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING ACROSS CANADA WILL MOVE ACROSS THE REGION LATE WEDNESDAY INTO THURSDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. WILL CARRY CHANCE POPS. HIGH PRESSURE RETURNS FOR THE END OF THE WEEK. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY WITH DAYTIME HEATING. MAX TEMPS WILL TOP OFF IN THE 80S TO AROUND 90. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... GENERALLY VFR CONDITIONS. A COLD FRONT WILL APPROACH THIS AFTERNOON AND PASS THROUGH THIS EVENING. THIS WILL RESULT IN 2-3 HOUR PERIOD OF SHOWERS AND THUNDERSTORMS...GENERALLY BETWEEN 18Z AND 22Z. SOME SHOWERS AND STORMS MAY PRODUCE SUB-VFR CONDITIONS...HOWEVER IT SHOULD NOT LAST VERY LONG. BEHIND THE FRONT...HIGH PRESSURE WILL BUILD INTO THE REGION WITH VFR CONDITIONS THROUGH THE END OF THE TAF PERIOD. WINDS WILL START OFF FROM THE WEST-NORTHWEST AND BECOME MORE WESTERLY THIS EVENING. ONCE THE FRONT PASSES THROUGH WIND BECOME MORE NORTHERLY AND MAY GUST FOR A FEW HOURS BEFORE SUBSIDING TO LESS THAN 10 KT AFTER MIDNIGHT. WINDS ON MONDAY WILL INCREASE AND BECOME MORE WESTERLY OUTLOOK FOR 12Z MON THROUGH THU... MON AFTERNOON...VFR WITH GUSTY W-NW WINDS. MON NIGHT-WED MORNING...VFR. WED AFTERNOON/NIGHT...CHANCE OF SUB-VFR IN SHOWERS/TSTMS. THU...VFR. && .MARINE... COMBINED SEAS FROM WIND WAVES AND SE SWELL TODAY ARE UNLIKELY TO REACH SCA LEVELS. W-NW WINDS GENERALLY AT 10-15 KT WITH 20 KT GUSTS POSSIBLE...MAINLY ON THE OCEAN WATERS. WINDS THEN SHIFT N AND INCREASE TONIGHT AFTER A COLD FRONTAL PASSAGE...WITH A FEW GUSTS JUST SHY OF SCA LEVELS POSSIBLE. OTHERWISE...QUIET OUTSIDE OF ANY TSTMS TODAY AND AGAIN WED NIGHT-THU AHEAD OF COLD FRONTS. DEVELOPING LONG FETCH SW-S FLOW LATER THIS WEEK AHEAD OF THE LATE WEEK COLD FRONT APPEARS UNLIKELY TO BUILD SEAS TO SCA LEVELS. && .HYDROLOGY... SCATTERED CONVECTION...MAINLY THIS AFTERNOON...COULD PRODUCE LOCALLY HEAVY RAINFALL. HOWEVER AREAL QPF TODAY WILL BE ABOUT 1/4 TO 1/2 INCH. DRY FROM TONIGHT THROUGH TUESDAY NIGHT. SCATTERED TO ISOLATED CONVECTION POSSIBLE WEDNESDAY WITH LOCAL QPF AROUND 1/4 INCH. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ072>076. NJ...NONE. MARINE...NONE. && SYNOPSIS...MET NEAR TERM...MPS SHORT TERM...MET LONG TERM...BC AVIATION...BC/PW MARINE...GOODMAN HYDROLOGY...MET
Hazardous weather outlook, Jul 25, 11:53 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1153 AM EDT SUN JUL 25 2010 NYZ072>074-261430- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- 1153 AM EDT SUN JUL 25 2010 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-076-261430- KINGS (BROOKLYN)-QUEENS- 1153 AM EDT SUN JUL 25 2010 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077-080-081-261430- NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1153 AM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ067>071-078-079-261430- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 1153 AM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>006-011-261430- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- 1153 AM EDT SUN JUL 25 2010 ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-261430- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1153 AM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 25, 1:13 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
113 PM EDT SUN JUL 25 2010
NYZ067-068-251815-
ORANGE-PUTNAM-
113 PM EDT SUN JUL 25 2010
...SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT ORANGE AND PUTNAM
COUNTIES...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS
NORTHEAST PENNSYLVANIA TOWARD ORANGE COUNTY. THIS COMPLEX IS MOVING
EAST AT 40 MPH AND WILL TRACK ACROSS ORANGE COUNTY INITIALLY...AND
INTO PUTNAM COUNTY AFTER 2 PM.
EXPECT MODERATE TO HEAVY RAINFALL...OCCASIONAL LIGHTNING...AND
POSSIBLE WIND GUSTS OF 30 TO 40 MPH WITH THIS ACTIVITY.
LAT...LON 4150 7470 4151 7448 4160 7438 4164 7427
4161 7424 4159 7414 4162 7413 4162 7410
4159 7405 4159 7396 4151 7399 4145 7398
4150 7392 4153 7359 4122 7438 4122 7443
4134 7469 4143 7476 4145 7476
PWSpecial weather statement, Jul 25, 2:02 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
202 PM EDT SUN JUL 25 2010
NJZ002>004-NYZ069-251900-
BERGEN-EASTERN PASSAIC-ROCKLAND-WESTERN PASSAIC-
202 PM EDT SUN JUL 25 2010
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC AND
ROCKLAND COUNTIES...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER EASTERN SUSSEX COUNTY MOVING SOUTHEAST AT
20 MPH.
HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7438 4114 7425 4117 7420 4112 7399
4089 7410 4087 7423 4089 7428 4092 7429
4097 7428 4099 7431 4101 7443 4104 7444
4104 7447 4102 7448 4103 7450 4108 7451
PWSpecial weather statement, Jul 25, 2:20 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
220 PM EDT SUN JUL 25 2010
NJZ002>006-011-NYZ069-071>076-251915-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
WESTCHESTER-UNION-WESTERN PASSAIC-
220 PM EDT SUN JUL 25 2010
...THUNDERSTORMS WILL IMPACT NORTHEAST NEW JERSEY...THE FIVE
BOROUGHS OF NEW YORK CITY...ROCKLAND...AND SOUTHERN WESTCHESTER
COUNTIES THROUGH 330 PM...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR KINNELON...OR 5 MILES SOUTH OF WEST
MILFORD...MOVING SOUTHEAST AT 40 TO 45 MPH.
WINDS 40 TO POSSIBLY 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN WITH RAINFALL RATES OF UP TO AN INCH
PER HOUR WILL OCCUR WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4053 7424 4059 7421 4059 7437 4065 7444
4086 7432 4090 7434 4090 7428 4098 7430
4102 7444 4124 7409 4113 7390 4100 7390
4107 7378 4099 7364 4088 7377 4058 7400
4070 7401 4067 7407 4059 7405 4051 7420
PWSpecial weather statement, Jul 25, 2:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT SUN JUL 25 2010
CTZ005-009-NYZ069>071-251930-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
241 PM EDT SUN JUL 25 2010
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGEBURG...OR NEAR TAPPAN...AND MOVING
EAST AT 40 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4123 7405 4134 7343 4112 7327 4110 7335
4106 7341 4105 7345 4104 7347 4104 7349
4102 7352 4102 7354 4101 7355 4097 7390
4100 7390 4101 7394
PWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:42 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 63 min |
| Jul 24, 11:48 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 57 min |
| Jul 25, 12:22 AM EDT | Severe Thunderstorm Warning | OKX | Westchester | 38 min |
| Jul 25, 12:27 AM EDT | Special Marine Warning | OKX | 44 min | |
| Jul 25, 12:41 AM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 25, 1:24 AM EDT | Special Weather Statement | OKX | Nassau | 66 min |
| Jul 25, 1:25 AM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 25, 1:36 AM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 25, 1:13 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Jul 25, 2:20 PM EDT | Special Weather Statement | OKX | Bronx, New York, Richmond, Rockland | 55 min |
| Jul 25, 2:41 PM EDT | Special Weather Statement | OKX | Westchester | 49 min |
| Jul 25, 2:52 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jul 25, 3:01 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Queens, Suffolk | 44 min |
| Jul 25, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Jul 25, 3:30 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 25, 3:36 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 25, 3:40 PM EDT | Tornado Warning | OKX | Suffolk | 35 min |
| Jul 25, 3:56 PM EDT | Special Weather Statement | OKX | Suffolk | 49 min |
| Jul 25, 4:02 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jul 25, 4:21 PM EDT | Special Marine Warning | OKX | 23 min | |
| Jul 25, 12:56 AM EDT | Special Weather Statement | OKX | 64 min | |
| Jul 25, 1:02 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 13 min |
| Jul 25, 2:08 AM EDT | Special Weather Statement | OKX | 37 min | |
| Jul 25, 2:02 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 58 min |
| Jul 25, 2:48 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Severe Thunderstorm Warnings in Connecticut, 2010Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.